Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 10, 2021, 12:26 AM CDT for 4 counties in Nebraska; Pottawattamie County, Iowa. It was in force for 19 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 12:26 AM CDT (05:26 UTC)
- Expired
- Jul 10, 2021, 12:45 AM CDT
- In force
- 19 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Pottawattamie County, IA, Dodge County, NE, Douglas County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:26 AM CDT | TSTM WND DMG | 6 Ene Omaha, NE | FROM SOCIAL MEDIA A SMALL FEDEX CARGO AIRCRAFT WAS BLOWN ACROSS TARMAC AND ONTO ITS SIDE ALONG THE AIRPORT PROPERTY FENCE LINE. TIME ESTIMATED OFF RADAR AND ASOS. |
| Jul 10, 12:28 AM CDT | TSTM WND DMG | 4 Nnw Boys Town, NE | 4 INCH BRANCHES DOWN. |
| Jul 10, 12:32 AM CDT | TSTM WND GST 75 | 7 Ene Omaha, NE | |
| Jul 10, 12:52 AM CDT | TSTM WND DMG | 1 Nw Boys Town, NE | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.1
The text
As transmitted.
841
WUUS53 KOAX 100526
SVROAX
IAC155-NEC053-055-155-177-100545-
/O.NEW.KOAX.SV.W.0104.210710T0526Z-210710T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1226 AM CDT Sat Jul 10 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
West central Pottawattamie County in southwestern Iowa...
Southern Washington County in east central Nebraska...
Southeastern Dodge County in east central Nebraska...
Douglas County in east central Nebraska...
Northeastern Saunders County in east central Nebraska...
* Until 1245 AM CDT.
* At 1226 AM CDT, severe thunderstorms were located along a line
extending from Omaha to near Mead, moving southeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Northern Council Bluffs around 1230 AM CDT.
People attending Omaha Country Club should seek safe shelter
immediately!
This includes Interstate 29 between mile markers 54 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4125 9582 4126 9647 4145 9647 4144 9582
TIME...MOT...LOC 0526Z 328DEG 25KT 4124 9594 4124 9645
HAIL...<.75IN
WIND...70MPH
$$
PetersenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:22 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 7:22 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 722 PM CDT Fri Jul 9 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 335 PM CDT Fri Jul 9 2021 Things starting to maybe become a little more clear on how things will pan out this afternoon/evening, but some key questions still remain: 1. Where will the warm front set up? 2. Will forcing be strong enough to break the fairly stout cap over the area (per the KOAX 19Z sounding)? As of around 2:30 PM, radar/satellite/surface obs show the warm front from roughly Tekamah, NE, eastward to near Carroll, IA, and south/southeastward toward Creston, IA. Difficult to say how much farther northeastward it makes it, as outflow from a significant hail-producing storm that moved through the Des Moines metro area could slow its progress a fair amount. As far as forcing, could see some enhanced convergence with that outflow, but may need to end up waiting for a strengthening low level jet early this evening to get anything to go, which seems to be the idea held by the CAMs, and those still have very little, if anything, that initiates in the forecast area. That said, if something does get going, plenty of instability with just over 3000 J/kg of MUCAPE per the KOAX 19Z sounding, and decent shear would suggest supercells capable of all hazards, especially right near the warm front where low level shear is likely enhanced. So while severe storms aren't particularly likely in the forecast area early this evening, still worth keeping a close eye on, as potential is there. Higher confidence that the greater severe weather risk will be overnight as convection currently going up in SE WY into the NE panhandle is expected to congeal into an MCS and move eastward into the area toward 11 PM. Expect a damaging wind and hail threat with those storms, as plenty of instability will remain in place overnight. One question with regarding those storms will be cold pool maintenance, as RAP guidance suggests 0-3 km shear values generally less than 30 kts ahead of the line, but still should be sufficient for at least some level of organization. Main severe storm threat should exit the area by 5 AM or so, but expect scattered showers and storms to persist through Saturday as a mid/upper level trough currently over Montana digs into the area and eventually cuts off. In addition to precip, this will bring much cooler weather, with highs in the 70s for many both Saturday and Sunday. Latest guidance suggests the low may stick around the area a little bit longer than previously thought, which could lead to continued showers and storms into at least Sunday, so increased precip chances a bit through the Sunday morning hours. May end up needing to go higher and possibly into Monday in future forecasts. Low should eventually push off toward the Great Lakes, bringing a return to the mid and upper 80s by Tuesday. However, another bit of shortwave energy and cold front look to slide through sometime Tuesday night into Thursday bringing our next chance at precip, though still some differences on exact timing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 639 PM CDT Fri Jul 9 2021 VFR conditions will continue until 06-07Z when complex of thunderstorms at this time over the Nebraska Panhandle moves east into the TAF sites. Wind gusts greater than 30-40 kts can be expected with these storms as they move quickly west to east. MVFR and IFR ceilings are likely in these storms. After the lines passes, other thunderstorms and showers will linger with MVFR conditions possible in vicinity of the storms. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...Smith
Hazardous weather outlook, Jul 9, 3:43 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 343 PM CDT Fri Jul 9 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 343 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Though not likely, a few strong to severe thunderstorms could develop across extreme southeast Nebraska and southwest Iowa late this afternoon into this evening. Any storms that do develop in this area will be capable of producing large hail and damaging winds. A few tornadoes would also be possible. A more widespread severe weather episode is possible across portions of the area later this evening. Strong to severe thunderstorms are expected to develop across central Nebraska and spread east through the area from around 10 PM through the early morning hours Saturday. Large hail and damaging winds will be the primary hazards with these storms. Scattered thunderstorms are possible Saturday however severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Some lingering non-severe storms are possible into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of southeast Nebraska and southwest Iowa this evening.
In the hours before
Local storm report, Jul 10, 12:16 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1216 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND DMG 3 NNW OMAHA 41.30N 96.04W
07/10/2021 DOUGLAS NE PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
PFLocal storm report, Jul 10, 12:18 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1218 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST 2 NE BENNINGTON 41.39N 96.13W
07/10/2021 M59 MPH WASHINGTON NE PUBLIC
PERSONAL WEATHER STATION.
&&
TSNLocal storm report, Jul 10, 12:19 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1219 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 W OMAHA 41.27N 96.05W
07/10/2021 E70 MPH DOUGLAS NE TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUSTS AT 70
MPH AND REPORTED A POWER OUTAGE.
&&
PFLocal storm report, Jul 10, 12:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1222 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 3 W MILLARD 41.20N 96.22W
07/10/2021 M62 MPH DOUGLAS NE PUBLIC
&&
TSNLocal storm report, Jul 10, 12:24 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1224 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NE WAHOO 41.24N 96.60W
07/10/2021 E74 MPH SAUNDERS NE AWOS
FREMONT AIRPORT MEASURED A PEAK WIND GUST OF
74 MPH.
&&
PFLocal storm report, Jul 10, 12:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1226 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NE WAHOO 41.24N 96.60W
07/10/2021 E74 MPH SAUNDERS NE AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
NE WAHOO. WAHOO AIRPORT MEASURED A PEAK WIND
GUST OF 74 MPH.
&&
PFThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 45 min |
| Jul 9, 9:50 PM CDT | Special Weather Statement | OAX | Antelope, Boone | 10 min |
| Jul 9, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Madison, Pierce, Stanton and 1 more | 48 min |
| Jul 9, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 45 min |
| Jul 9, 10:52 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 38 min |
| Jul 9, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 64 min |
| Jul 9, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 45 min |
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 41 min |
| Jul 9, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Gage, Lancaster, Saline, Saunders, Seward | 64 min |
| Jul 9, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Saunders, Washington | 52 min |
| Jul 9, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Cuming, Dodge, Platte, Saunders and 1 more | 49 min |
| Jul 9, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 44 min |
| Jul 9, 11:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Gage, Johnson, Lancaster, Otoe and 2 more | 65 min |
| Jul 10, 12:11 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 49 min |
| Jul 10, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 50 min |
| Jul 10, 12:42 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 18 min |
| Jul 10, 12:44 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Nemaha, Otoe, Pawnee and 1 more | 61 min |
| Jul 10, 1:31 PM CDT | Special Weather Statement | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 74 min |
| Jul 10, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 64 min |
| Jul 10, 4:18 PM CDT | Special Weather Statement | OAX | Pawnee, Richardson | 27 min |
| Jul 9, 11:02 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 29 min |
| Jul 9, 11:30 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Mills, Montgomery, Pottawattamie, Shelby | 45 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 47 min |
| Jul 10, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.